Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 2, NWS Memphis, TN

April 4, 20114 states

NWS Memphis, TN issued this frost advisory at Apr 4, 2011, 3:51 PM CDT for 4 states. It took effect at Apr 5, 2011, 1:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 3:51 PM CDT (20:51 UTC)
In effect from
Apr 5, 2011, 1:00 AM CDT
Expired
Apr 5, 2011, 3:26 AM CDT
In force
2 hr
Issued by
NWS Memphis, TN
All 42 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 22 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS74 KMEG 042051
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT MON APR 4 2011

ARZ008-009-017-018-026>028-035-MOZ113-115-050500-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-110404T2100Z/
/O.NEW.KMEG.FR.Y.0002.110405T0600Z-110405T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE
351 PM CDT MON APR 4 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

* TEMPERATURES WILL DROP INTO THE MID 30S AND FROST DEVELOP IN
  RURAL AREAS. THE WINDS HAVE DECREASED ACROSS THE AREA. WINDS:
  SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH...TURNING TO THE WEST AND NORTHWEST WITH PASSAGE OF A COLD
  FRONT.

* THE FROST ADVISORY IS FROM 1 AM TO 9 AM MONDAY NIGHT INTO TUESDAY.

* IMPACTS: ANY CROPS OR PLANTS COULD BE DAMAGED BY THE LOW
  TEMPERATURES. MAIN CONCERN IS IN RURAL AREAS IN OPEN SPACES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ001>004-019>021-048>055-050500-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-110405T0000Z/
/O.NEW.KMEG.FR.Y.0002.110405T0600Z-110405T1400Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON
351 PM CDT MON APR 4 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

* TEMPERATURES WILL DROP INTO THE MID 30S AND FROST DEVELOP IN
  RURAL AREAS. THE WINDS HAVE DECREASED ACROSS THE AREA. WINDS:
  SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH...TURNING TO THE WEST AND NORTHWEST WITH PASSAGE OF A COLD
  FRONT.

* THE FROST ADVISORY IS FROM 1 AM TO 9 AM MONDAY NIGHT INTO TUESDAY.

* IMPACTS: ANY CROPS OR PLANTS COULD BE DAMAGED BY THE LOW
  TEMPERATURES. MAIN CONCERN IS IN RURAL AREAS IN OPEN SPACES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARZ058-MSZ001>017-020>024-TNZ088>092-042200-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-110405T0000Z/
PHILLIPS-DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-
TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-
PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-
MONROE-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HELENA...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
351 PM CDT MON APR 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED AND THUS THE WIND ADVISORY IS CANCELLED.

$$

ARZ036-048-049-042200-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-110404T2100Z/
CRITTENDEN-ST. FRANCIS-LEE AR-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY
351 PM CDT MON APR 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED AND THUS THE WIND ADVISORY IS CANCELLED.

$$

TLSJR
2 follow-up statements
793 
WWUS74 KMEG 050159
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT MON APR 4 2011

ARZ036-048-049-058-MSZ001>003-007-008-010>012-TNZ088>092-051000-
/O.EXA.KMEG.FR.Y.0002.110405T0600Z-110405T1400Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS-
TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-SHELBY-FAYETTE-HARDEMAN-
MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
859 PM CDT MON APR 4 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. 

* TEMPERATURES WILL DROP INTO THE MID 30S AND FROST DEVELOP IN 
  RURAL AREAS. THE WINDS HAVE DECREASED ACROSS THE AREA. WINDS: 
  SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH...TURNING TO THE WEST AND NORTHWEST WITH PASSAGE OF A 
  COLD FRONT. 

* THE FROST ADVISORY IS FROM 1 AM TO 9 AM MONDAY NIGHT INTO 
  TUESDAY.

* IMPACTS: ANY CROPS OR PLANTS COULD BE DAMAGED BY THE LOW 
  TEMPERATURES. MAIN CONCERN IS IN RURAL AREAS IN OPEN SPACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001>004-019>021-
048>055-051000-
/O.CON.KMEG.FR.Y.0002.110405T0600Z-110405T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON
859 PM CDT MON APR 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY.

* TEMPERATURES WILL DROP INTO THE MID 30S AND FROST DEVELOP IN 
  RURAL AREAS. THE WINDS HAVE DECREASED ACROSS THE AREA. WINDS: 
  SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH...TURNING TO THE WEST AND NORTHWEST WITH PASSAGE OF A 
  COLD FRONT. 

* THE FROST ADVISORY IS FROM 1 AM TO 9 AM MONDAY NIGHT INTO 
  TUESDAY.

* IMPACTS: ANY CROPS OR PLANTS COULD BE DAMAGED BY THE LOW 
  TEMPERATURES. MAIN CONCERN IS IN RURAL AREAS IN OPEN SPACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
326 
WWUS74 KMEG 050826
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT TUE APR 5 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>012-TNZ001>004-019>021-048>055-088>092-
050930-
/O.CAN.KMEG.FR.Y.0002.000000T0000Z-110405T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
326 AM CDT TUE APR 5 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE BEEN SLOW TO COOL INTO THE 30S THIS MORNING. IN
ADDITION...LIGHT WEST WINDS AND DRIER AIR MOVING INTO THE AREA
WILL PREVENT WIDESPREAD FROST FORMATION. THUS...THE FROST ADVISORY
IS CANCELLED.

$$

BORGHOFF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 4, 12:50 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 4, 12:50 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT MON APR 4 2011

.UPDATE...

UPDATE FOR 18Z TAFS

&&

.PREV DISCUSSION... /ISSUED 1038 AM CDT MON APR 4 2011/

UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.

DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.

WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR

PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/

DISCUSSION...

A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.

INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.

THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.

FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.

MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.

THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.

JCL

&&

.AVIATION...

18Z TAF CYCLE

MAIN SHORT TERM THREAT IS LINE OF STRONG TO SEVERE THUNDERSTORMS
MOVING THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI. HAVE
HIGHLIGHTED TEMPO GROUP TO 40 KNOTS FOR TUP/MKL AND MEM...HOWEVER
WINDS COULD BE BRIEFLY HIGHER IN ANY SEVERE THUNDERSTORMS UNTIL
20Z AT MKL AND 22Z AT TUP.

COLD FRONT IS MOVING RAPIDLY EAST THIS AFTERNOON. AFTER SQUALL
LINE MOVES THROUGH EXPECT SEVERAL HOURS OF RAINFALL AND EMBEDDED
THUNDER BEFORE CEILINGS IMPROVE.

 BELLES

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  37  62  45 / 100  10   0   0
MKL  75  33  60  39 / 100  10   0   0
JBR  71  34  62  41 / 100  10   0   0
TUP  79  37  61  37 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.

MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 4, 3:51 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT MON APR 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
351 PM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST IS POSSIBLE TONIGHT FOR PORTIONS OF THE MID-
SOUTH...ESPECIALLY IN RURAL AREAS...WHERE TEMPERATURES WILL DROP
INTO THE MID 30S BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TLSJR

In the hours before

Local storm report, Apr 4, 3:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
04/04/2011                   TUNICA             MS   PUBLIC

            FARM BUILDING DESTROYED. SEVERAL TRAILERS BLOWN OFF THE
            FOUNDATIONS.

0125 PM     TSTM WND DMG     4 SSE LEEDY             34.75N 88.35W
04/04/2011                   PRENTISS           MS   AMATEUR RADIO

            POWER LINES AND TREES DOWN ALONG COUNTY ROAD 1490...TREES
            BLOCKING COUNTY ROAD 1390...AND TREES DOWN ALONG COUNTY
            ROAD 3490. RELAYED FROM PRENTISS COUNTY 911 BY A HAM
            RADIO OPERATOR

&&

RRH
Local storm report, Apr 4, 3:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     1 S MADISON             35.00N 90.73W
04/04/2011                   ST. FRANCIS        AR   LAW ENFORCEMENT

            POWER POLES AND TREES DOWN - RIVERSIDE DR AND HERBERG RD

&&

RJO
Local storm report, Apr 4, 3:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TSTM WND DMG     1 S JACKSON             35.62N 88.83W
04/04/2011                   MADISON            TN   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN

&&

RJO
Special weather statement, Apr 4, 3:28 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT MON APR 4 2011

MSZ017-024-042100-
ITAWAMBA MS-MONROE MS-
328 PM CDT MON APR 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF AMORY AT 328 PM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
AMORY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ABERDEEN LAKE.

&&

LAT...LON 3395 8868 3434 8827 3429 8817 3394 8821
      3376 8845
TIME...MOT...LOC 2028Z 219DEG 60KT 3397 8848
Local storm report, Apr 4, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     S SELMER                35.17N 88.59W
04/04/2011                   MCNAIRY            TN   LAW ENFORCEMENT

            POWER POLES AND TREES DOWN COUNTY WIDE

&&

RJO
Local storm report, Apr 4, 3:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND DMG     4 W WARDELL             36.35N 89.89W
04/04/2011                   PEMISCOT           MO   LAW ENFORCEMENT

            TWO 18 WHEELERS WERE OVERTURNED ALONG INTERSTATE 55...ONE
            NEAR MILE MARKER 26 AND ONE NEAR MILE MARKER 27.

1245 PM     TSTM WND DMG     7 NNW HENDERSON         35.54N 88.69W
04/04/2011                   MADISON            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE TOWN OF PINSON. SOME TREES FELL
            ON HOUSES...CAUSING DAMAGE.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:15 AM CDTSpecial Weather StatementMEGChester, Decatur, Hardeman, McNairy, Madison30 min
Apr 4, 9:39 AM CDTSevere Thunderstorm WarningMEGLake, Obion51 min
Apr 4, 9:43 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison47 min
Apr 4, 10:25 AM CDTRiver Flood AdvisoryMEGLauderdale, Tipton68 hr
Apr 4, 10:35 AM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, Henderson, McNairy26 min
Apr 4, 10:53 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton52 min
Apr 4, 10:59 AM CDTSevere Thunderstorm WarningMEGHardeman34 min
Apr 4, 11:18 AM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale, Tipton27 min
Apr 4, 11:29 AM CDTSevere Thunderstorm WarningMEGShelby46 min
Apr 4, 11:39 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton51 min
Apr 4, 11:49 AM CDTTornado WarningMEGShelby20 min
Apr 4, 12:02 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby43 min
Apr 4, 12:02 PM CDTTornado WarningMEGFayette, Shelby28 min
Apr 4, 12:07 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Henry and 2 more38 min
Apr 4, 12:15 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison45 min
Apr 4, 12:20 PM CDTTornado WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison25 min
Apr 4, 12:23 PM CDTTornado WarningMEGChester, Fayette, Hardeman, McNairy37 min
Apr 4, 12:34 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy41 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson, Henry, Madison, Weakley35 min
Apr 4, 12:43 PM CDTTornado WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more47 min
Apr 4, 12:48 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, McNairy42 min
Apr 4, 12:57 PM CDTTornado WarningMEGChester, Hardin, McNairy33 min
Apr 4, 1:08 PM CDTFlash Flood WarningMEGDecatur, Hardin77 min
Apr 4, 1:19 PM CDTTornado WarningMEGHardin, McNairy29 min
Apr 4, 1:23 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy37 min
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe48 hr
Apr 3, 8:42 PM CDTRiver Flood WarningMEGMonroe46 hr
Apr 4, 8:50 AM CDTSpecial Weather StatementMEGMarshall25 min
Apr 4, 10:22 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah, Union53 min
Apr 4, 10:42 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica48 min
Apr 4, 12:40 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 6 more50 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more51 min
Apr 4, 2:16 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc29 min
Apr 4, 2:57 PM CDTSpecial Weather StatementMEGChickasaw, Monroe33 min
Apr 4, 3:28 PM CDTSpecial Weather StatementMEGMonroe32 min
Apr 4, 4:00 PM CDTSpecial Weather StatementMEGItawamba, Monroe45 min
Apr 4, 7:31 AM CDTSevere Thunderstorm WarningMEGLawrence, Randolph37 min
Apr 4, 8:05 AM CDTSpecial Weather StatementMEGCross, Poinsett40 min
Apr 4, 8:19 AM CDTSpecial Weather StatementMEGCraighead, Poinsett41 min
Apr 4, 8:26 AM CDTSpecial Weather StatementMEGClay49 min
Apr 4, 8:39 AM CDTSpecial Weather StatementMEGGreene, Lawrence51 min
Apr 4, 8:48 AM CDTSpecial Weather StatementMEGCrittenden, Cross42 min
Apr 4, 8:55 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph50 min
Apr 4, 9:06 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi39 min
Apr 4, 10:39 AM CDTFlash Flood WarningMEGDunklin2 hr

Nearby

Frost Advisories in Tennessee, 2011Frost Advisories in Arkansas, 2011Frost Advisories in Mississippi, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.